Just started Gabapentin last night for chronic back pain , 100mg. This morning I'm "lost in space". How long will this last?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
Does gabapentin effect ? Does it make you swell? Does it make your blood pressure raise?
Jump to this post
I doubt this will go away. It is one of the side effects. It’s for seizures and works on the brain. I couldn’t think straight on it. Had to stop taking it. It’s not a pain medication and Drs should stop prescribing it for pain.
Although Gabapentin is an Anticonvulsant
it's a first-line drug for Neuropathy and provides relief to many.
It didn't work for you or me but surely you wouldn't deny it to those it helps.
I hope you find relief,
I’ve been on Gabapentin 600mg 3-4 times a day but, started out with just 100mg a day. I know that lost feeling you have. For me, it still affects my memory a lot but, it helps the chronic nerve pain. So you should probably give Gabapentin a try. Some of the side effects will drop off.
Neuropathy, yes, but joint pain, no. Acts on nerves, not joints.
Sorry to hear that. I’ve taken gabeptin for 6 months and helps with the pain. Start slow then increase.
I've been taking 300 mg of gabapentin and 1000 mg of tylenol 4 times a day for severe spinal arthritis, bulging disks, nerve involvement, and a couple of other issues. It doesn't eliminate all the pain, but out sure helps. I'm praying the steroid spinal injection in a couple of days will help more.
I was placed on it initially for PN pain but couldn’t deal with the SE in walking and didn’t feel safe with it.
I took Gabapentin for several years. It did nothing to help any of my pain, ever.
The withdrawal when you go off needs to be gradual, the detox is really bad, you
can google. It is a horrible and one of the hardest detoxes.
So maybe taking it needs to be gradual, too. I think that is true of many meds.
What a jerk comment that you 'deal with it', from ur doctor. My internist has
me taking 2 aspirin am and pm, and 2 extra strength Tylenol (650mg I get on
Amazon, their brand), and he prescribed some Norco for when it is unbearable.
Not a druggie, don't want to get hooked on Norco, but again, is it really Oxy?
Sadly all the overuse of pain meds has killed it for many of us. I mean just to
take when it is super bad, we should be able to have real pain pills, in my H.O.
I completely agree with the overuse of pain medication has hurt those that really need it. Doctors do not want to provide pain medicine that those of us who have an extremely high pain tolerance need. I get 30 Oxy every 6 months and save them for vacation or travel. Unfortunately no one thinks about or even cares about those of us who lay in bed crying in pain while those who do not have pain get the pills easily and illegally and they get all the pills and attention-documentary’s one after the other. It is really hard for me to sympathize with others and I wrestle with that knowing many who have overdosed on medication they use for the wrong reasons and that I need.
I take 1450 mg of Gabapentin(Neurontin) everyday for a few years now for nerve pain. If I forget to take it within the time prescribed I get nervous feelings. I call them the Hibby Jibby's. I ran out one time and could not get my refill until the next day. 10 hours after not having one I was in excruciating pain. They say the only thing that compares to nerve pain is child birth. I just know that I have a high tolerance of pain but only two types of pain have ever made me cry and that is nerve pain and severe migraine pain. The extended release does not work as well as the regular Gabapentin and starts losing its affect about 4 hours in instead of the 8 hours it is suppose to.
I also take a high dose of Gabapentin and I have to take it morning and night. I have found speaking with others it really helps or it really doesn’t there does not seem to be an in between. My main side effects are sleeping and weight gain.
It is very helpful for nerve pain-for some. I can tell when I forget to take mine by my pain level. You just have to weigh the side effects you are having. Your body will often adjust but if not you may not be able to tolerate the drug. If I had a full time job I could not deal with my side effects not working the medication is definitely worth the side effects.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In